Alert archive / Pennsylvania / Lake Effect Snow Warnings in 2014
Lake Effect Snow Warning 2, NWS State College, PA
NWS State College, PA issued this lake effect snow warning at Nov 20, 2014, 3:33 AM EST for Warren County, Pennsylvania. It took effect at Nov 20, 2014, 5:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2014, 3:33 AM EST (08:33 UTC)
- In effect from
- Nov 20, 2014, 5:00 PM EST
- Expired
- Nov 21, 2014, 9:43 AM EST
- In force
- 17 hr
- Issued by
- NWS State College, PA
County Warren County, PA
The radar
The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 538 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WWUS41 KCTP 200833 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 333 AM EST THU NOV 20 2014 ...SIGNIFICANT LAKE EFFECT SNOW EXPECTED ACROSS THE SNOWBELT OF NORTHWESTERN WARREN COUNTY...AND PORTIONS OF MCKEAN COUNTY FROM LATE THIS AFTERNOON INTO FRIDAY AFTERNOON... PAZ004-210000- /O.UPG.KCTP.LE.A.0001.141120T2000Z-141121T2000Z/ /O.NEW.KCTP.LE.W.0002.141120T2200Z-141121T2000Z/ WARREN- INCLUDING THE CITY OF...WARREN 333 AM EST THU NOV 20 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM EST FRIDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. * LOCATIONS...WARREN COUNTY...WITH THE HEAVIEST SNOW ACROSS THE SNOW BELT OF NORTHWESTERN WARREN COUNTY. * HAZARD TYPES...BANDS OF HEAVY LAKE EFFECT SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...24 HOUR SNOW ACCUMULATION RANGING FROM 6 TO 10 INCHES ACROSS THE NORTHWEST PART OF THE COUNTY...NEAR COLUMBUS AND BEAR LAKE...TO BETWEEN 2 AND 4 INCHES OVER THE SOUTHEASTERN PART OF WARREN COUNTY. * TIMING...LATE THIS AFTERNOON THROUGH FRIDAY AFTERNOON. HOWEVER...THE HEAVIEST SNOW IS LIKELY BETWEEN 8 PM TONIGHT AND 10 AM MONDAY. * IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL. * WINDS...WEST 10 TO 15 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH. * TEMPERATURES...MAINLY IN THE MID TO UPPER TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE- EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ005-210000- /O.UPG.KCTP.LE.A.0001.141120T2000Z-141121T2000Z/ /O.NEW.KCTP.LE.Y.0004.141120T2200Z-141121T2000Z/ MCKEAN- INCLUDING THE CITY OF...BRADFORD 333 AM EST THU NOV 20 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM EST FRIDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. * LOCATIONS...MCKEAN COUNTY. * HAZARD TYPES...NARROW BANDS OF HEAVY LAKE EFFECT SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...24 HOUR SNOW ACCUMULATION RANGING FROM 4 TO 7 INCHES ACROSS THE NORTHWEST HALF OF MCKEAN COUNTY...NEAR BRADFORD...LEWIS RUN...AND LUDLOW...TO BETWEEN 2 AND 3 INCHES OVER THE SOUTHEASTERN PART OF THE COUNTY. * TIMING...LATE THIS AFTERNOON THROUGH FRIDAY AFTERNOON. HOWEVER...THE HEAVIEST SNOW IS LIKELY BETWEEN 8 PM TONIGHT AND 10 AM MONDAY. * IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL. * WINDS...WEST 10 TO 15 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH. * TEMPERATURES...MAINLY IN THE MID TO UPPER TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING THE HASHTAG C...T...P...W...X. && $$ LAMBERT/CERU
4 follow-up statements
808 WWUS41 KCTP 200955 AAA WSWCTP URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 455 AM EST THU NOV 20 2014 ...SIGNIFICANT LAKE EFFECT SNOW EXPECTED ACROSS THE SNOWBELT OF NORTHWESTERN WARREN COUNTY...AND PORTIONS OF MCKEAN COUNTY FROM LATE THIS AFTERNOON INTO FRIDAY AFTERNOON... PAZ004-210000- /O.CON.KCTP.LE.W.0002.141120T2200Z-141121T2000Z/ WARREN- INCLUDING THE CITY OF...WARREN 455 AM EST THU NOV 20 2014 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM EST FRIDAY... * LOCATIONS...WARREN COUNTY...WITH THE HEAVIEST SNOW ACROSS THE SNOW BELT OF NORTHWESTERN WARREN COUNTY. * HAZARD TYPES...BANDS OF HEAVY LAKE EFFECT SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...24 HOUR SNOW ACCUMULATION RANGING FROM 6 TO 10 INCHES ACROSS THE NORTHWEST PART OF THE COUNTY...NEAR COLUMBUS AND BEAR LAKE...TO BETWEEN 2 AND 4 INCHES OVER THE SOUTHEASTERN PART OF WARREN COUNTY. * TIMING...LATE THIS AFTERNOON THROUGH FRIDAY AFTERNOON. HOWEVER...THE HEAVIEST SNOW IS LIKELY BETWEEN 8 PM TONIGHT AND 10 AM FRIDAY. * IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL. * WINDS...WEST 10 TO 15 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH. * TEMPERATURES...MAINLY IN THE MID TO UPPER TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE- EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING THE HASHTAG C...T...P...W...X. && $$ PAZ005-210000- /O.CON.KCTP.LE.Y.0004.141120T2200Z-141121T2000Z/ MCKEAN- INCLUDING THE CITY OF...BRADFORD 455 AM EST THU NOV 20 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM EST FRIDAY... * LOCATIONS...MCKEAN COUNTY. * HAZARD TYPES...NARROW BANDS OF HEAVY LAKE EFFECT SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...24 HOUR SNOW ACCUMULATION RANGING FROM 4 TO 7 INCHES ACROSS THE NORTHWEST HALF OF MCKEAN COUNTY...NEAR BRADFORD...LEWIS RUN...AND LUDLOW...TO BETWEEN 2 AND 3 INCHES OVER THE SOUTHEASTERN PART OF THE COUNTY. * TIMING...LATE THIS AFTERNOON THROUGH FRIDAY AFTERNOON. HOWEVER...THE HEAVIEST SNOW IS LIKELY BETWEEN 8 PM TONIGHT AND 10 AM FRIDAY. * IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL. * WINDS...WEST 10 TO 15 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH. * TEMPERATURES...MAINLY IN THE MID TO UPPER TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING THE HASHTAG C...T...P...W...X. && $$ LAMBERT/CERU
706 WWUS41 KCTP 210031 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 731 PM EST THU NOV 20 2014 ...SIGNIFICANT LAKE EFFECT SNOW EXPECTED ACROSS THE SNOWBELT OF NORTHWESTERN WARREN COUNTY...AND PORTIONS OF MCKEAN COUNTY FROM LATE THIS AFTERNOON INTO FRIDAY AFTERNOON... PAZ004-211245- /O.CON.KCTP.LE.W.0002.000000T0000Z-141121T2000Z/ WARREN- INCLUDING THE CITY OF...WARREN 731 PM EST THU NOV 20 2014 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 3 PM EST FRIDAY... * LOCATIONS...WARREN COUNTY. * HAZARD TYPES...LAKE EFFECT SNOW. * SNOW ACCUMULATIONS...2 TO 6 INCHES...WITH THE HIGHEST AMOUNTS OVER EXTREME NORTHWEST WARREN COUNTY. * TIMING...THE HEAVIEST SNOW WILL FALL BETWEEN 9 PM AND 1 AM. HOWEVER...LIGHTER SNOW WILL CONTINUE THROUGH FRIDAY AFTERNOON. * IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...13 TO 22. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE- EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING THE HASHTAG C...T...P...W...X. && $$ PAZ005-211245- /O.CON.KCTP.LE.Y.0004.000000T0000Z-141121T2000Z/ MCKEAN- INCLUDING THE CITY OF...BRADFORD 731 PM EST THU NOV 20 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST FRIDAY... * LOCATIONS...MCKEAN COUNTY. * HAZARD TYPES...LAKE EFFECT SNOW. * SNOW ACCUMULATIONS...1 TO 5 INCHES...WITH THE GREATEST AMOUNTS OVER THE THE HIGHER TERRAIN OF NORTHERN MCKEAN COUNTY. * TIMING...THE HEAVIEST SNOW WILL FALL BETWEEN 10 PM AND 2 AM. HOWEVER...LIGHTER SNOW WILL PERSIST INTO FRIDAY AFTERNOON. * IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...12 TO 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING THE HASHTAG C...T...P...W...X. && $$
638 WWUS41 KCTP 211010 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 510 AM EST FRI NOV 21 2014 PAZ004-212000- /O.CON.KCTP.LE.W.0002.000000T0000Z-141121T2000Z/ WARREN- INCLUDING THE CITY OF...WARREN 510 AM EST FRI NOV 21 2014 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * LOCATIONS...WARREN COUNTY. * HAZARD TYPES...LAKE EFFECT SNOW. * SNOW ACCUMULATIONS...2 TO 6 INCHES...WITH THE HIGHEST AMOUNTS OVER EXTREME NORTHWEST WARREN COUNTY. * TIMING...SNOW SHOWERS OF VARYING INTENSITY WILL CONTINUE THROUGH THIS AFTERNOON. * IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...13 TO 22. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE- EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING THE HASHTAG C...T...P...W...X. && $$ PAZ005-212000- /O.CON.KCTP.LE.Y.0004.000000T0000Z-141121T2000Z/ MCKEAN- INCLUDING THE CITY OF...BRADFORD 510 AM EST FRI NOV 21 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * LOCATIONS...MCKEAN COUNTY. * HAZARD TYPES...LAKE EFFECT SNOW. * SNOW ACCUMULATIONS...1 TO 5 INCHES...WITH THE GREATEST AMOUNTS OVER THE THE HIGHER TERRAIN OF NORTHERN MCKEAN COUNTY. * TIMING...SNOW SHOWERS OF VARYING INTENSITY WILL CONTINUE INTO THIS AFTERNOON. * IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...12 TO 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING THE HASHTAG C...T...P...W...X. && $$ DEVOIR
127 WWUS41 KCTP 211443 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 943 AM EST FRI NOV 21 2014 PAZ004-211545- /O.CAN.KCTP.LE.W.0002.000000T0000Z-141121T2000Z/ WARREN- 943 AM EST FRI NOV 21 2014 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE LAKE EFFECT SNOW WARNING. LIGHT SNOW SHOWERS AND FLURRIES WILL CONTINUE INTO THE AFTERNOON...BUT ANY ADDITIONAL ACCUMULATIONS WILL BE MINOR. $$ PAZ005-211545- /O.CAN.KCTP.LE.Y.0004.000000T0000Z-141121T2000Z/ MCKEAN- 943 AM EST FRI NOV 21 2014 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. LIGHT SNOW SHOWERS AND FLURRIES WILL CONTINUE INTO THE AFTERNOON...BUT ANY ADDITIONAL ACCUMULATIONS WILL BE MINOR. $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this lake effect snow warning went out at Nov 20, 1:53 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 20, 1:53 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 153 AM EST THU NOV 20 2014 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH CENTRAL PENNSYLVANIA EARLY THIS MORNING USHERING IN ANOTHER SHOT OF BELOW NORMAL TEMPERATURES AND GUSTY WESTERLY WINDS FOR TODAY THROUGH FRIDAY NIGHT. MILDER CONDITIONS WILL ARRIVE FOR THE SECOND HALF OF THE WEEKEND AND EARLY NEXT WEEK AS A SOUTHWESTERLY FLOW OF AIR DEVELOPS ON SUNDAY. A STORM SYSTEM OVER THE CENTRAL STATES WILL BRING A CHANCE OF RAIN SUNDAY NIGHT INTO THE FIRST PART OF TUESDAY. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... EARLY MORNING SATL/REGIONAL RADAR IMAGERY SHOWS PLENTY OF HIGH BASED STRATO CU CLOUDS /BUT JUST SOME VERY LIGHT SNOW AND FLURRIES/ ACCOMPANYING A SHORTWAVE AND ASSOC CLIPPER LOW TRACKING THRU THE NRN GRT LKS. AN OCCLUDED/COLD FRONT EXTENDS SOUTH FROM THIS 1000 MB LOW TO NEAR THE ALLEGHENY FRONT IN WEST-CENTRAL PENN AT 0630Z. HIGH REL...NEAR TERM MDL DATA SUPPORTS JUST AN ADDITIONAL DUSTING-1/2 INCH OF SNOW EARLY TODAY ACROSS THE NRN MTNS AND LAURELS...WHERE OROGRAPHIC FORCING WILL PARTIALLY MAKE UP FOR MEAGER MOISTURE WITH THIS SYSTEM. DOWNSLOPING/DRYING FLOW EAST OF THE MTNS SHOULD LIMIT PRECIP TO SCT FLURRIES AT BEST THERE. A WEAKENING...SWRLY LOW-LEVEL JET SHOULD PUSH EAST OF THE REGION SHORTLY...CAUSING THE WEAK RADAR RETURNS AND VERY LGT SNOW TO TAPER OFF ACROSS THE N MTNS AND DISSOLVE AS IT TRIES TO PUSH INTO THE MID/LOWER SUSQ VALLEY. IN THE WAKE OF THE CFRONT...TEMPS WILL FALL INTO THE MID AND UPR TEENS ACROSS THE NW MTNS THIS MORNING... WHILE NEARLY STEADY TEMPS ARE ANTICIPATED ELSEWHERE UNDER MCLDY SKIES AND SOUTH-SWRLY FLOW JUST AHEAD OF THE COLD FRONT. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM FRIDAY/... TODAY PROMISES TO BE ANOTHER BLUSTERY DAY AS A REINFORCING SHOT OF COLD/DRY AIR POURS BACK INTO THE REGION BEHIND THE EXITING COLD FRONT. LOW LVL MOISTURE TRAPPED BENEATH INVERSION AND FORCED TO ASCEND THE MTNS SHOULD PRODUCE A FAIR AMT OF STRATOCU ACROSS THE ALLEGHENIES...WHILE DOWNSLOPING FLOW YIELDS MSUNNY SKIES ACROSS THE SUSQ VALLEY. LOW PWAT AIR MASS AND LACK OF A TRAJECTORY OFF THE LAKES SHOULD RESULT IN A DRY DAY. HOWEVER...A SIGNIFICANT LAKE EFFECT EVENT MAY EVENTUALLY DEVELOPING FOR OUR FAR NW ZONES...AS THE SINGLE/INTENSE BAND OF SNOW NEAR THE I-90 CORRIDOR SHIFTS SOUTH AND INLAND TOWARD WARREN AND MCKEAN COUNTIES. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE THIS AFTN THRU FRI AFTN...BUT LATEST MDL DATA NOW SUGGESTS THE THREAT WILL MAINLY BE OVERNIGHT TONIGHT...WHEN BLYR FLOW VEERS TO THE WNW...CAUSING INTENSE SINGLE BAND OVR WESTERN NY STATE TO TRANSITION TO WEAKER MULTIPLE BANDS AFFECTING NW PA. WILL BE COORDINATING WITH WFOS CLE AND PBZ TO HANDLE THE TRANSITION TO LES ADVISORIES AND POSSIBLE WARNINGS FOR OUR FAR NW ZONES. BOTH 18Z GEFS/NAM SHOWS THE BEST LIFT ASSOC WITH DYING SINGLE BAND MOVING THRU WARREN/MCKEAN COUNTIES ARND 03Z FRIDAY. ALTHOUGH MESOSCALE MDL QPF IS NOT PARTICULARLY HIGH...VERY HIGH SNOW RATIOS ON THE ORDER OF 20-30 TO 1 COULD SUPPORT ISOLATED TOTALS ARND 6 INCHES FRI NIGHT...ESP OVR NW WARREN CO. MDL TIME SECTIONS SHOW MAXIMUM OMEGA OCCURRING WITH THE DENDRITIC GROWTH ZONE ARND -15C. ENS MEAN 8H TEMPS SUPPORT HIGH TEMPS THIS AFTERNOON FROM JUST THE L20S ACROSS THE NW MTNS...TO PERHAPS THE U30S ACROSS YORK/LANCASTER COUNTIES. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... LAKE SNOW WATCH THRU 20Z FRIDAY...AS THE MEAN WIND IN THE LOWEST LEVELS FORECAST TO SHIFT MORE TO THE NW LATE THU...UNLIKE THE EVENT YESTERDAY AND EARLY TODAY THAT GAVE THE BUF AREA A HUGE AMT OF SNOW. HIGHEST POTENTIAL WILL BE THE NORTHERN PART OF WARREN AND MCKEAN COUNTIES. MORE IN THE WAY OF SUNSHINE AND A WARMING TREND WILL OCCUR ON SATURDAY...AS HIGH PRESSURE BUILDS NE AND BECOMES CENTERED OVER THE MID ATLANTIC REGION. HAVE A CHANCE OF SNOW AND RAIN IN FOR SATURDAY NIGHT...GIVEN MOISTURE RETURN. REALLY TOO WARM FOR SNOW...GIVEN TEMPS ALOFT BUT SFC TEMPS FCST NEAR FREEZING OR JUST BELOW 32. LATER SHIFTS CAN ADJUST. MILDER TEMPERATURES FOR THE LATER PART OF THE WEEKEND INTO EARLY NEXT WEEK...BUT SOME CHANCE OF SHOWERS INTO TUE. DID UP TEMPS SOME...GIVEN RATHER STRONG WARM ADVECTION. ALSO DID UP POPS SOME FOR SUNDAY NIGHT INTO MONDAY...GIVEN TYPE OF AIRMASS BEING ADVECTED NORTHWARD. COOLER AGAIN BY MID WEEK...BUT NOT AS COLD AS WHAT WE HAVE NOW. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... COLD FRONT FORECAST TO MOVE WEST TO EAST ACROSS CENTRAL PA OVERNIGHT. THE LOW ELEVATION SITES WILL STAY VFR WITH JUST SOME INCREASING MID CLOUDS/SCT LOWER CLOUDS AND INCREASING WEST WIND. WEAK NARROW SNOW BANDS WILL MOVE THROUGH THE HIGHER ELEVATIONS OVERNIGHT. THIS WILL DROP CIGS AND VSBYS AT BFD DOWN TO IFR AT TIMES...THOUGH THESE WILL BECOME LESS IN DURATION TOWARDS MORNING. LOW CIGS AND POSSIBLE LIGHT SNOW SHOWERS WILL ALLOW JST TO BE MVFR OVERNIGHT...POSSIBLY IFR FOR SHORT PERIODS. ALL CIGS AND VSBYS WILL LIFT SHORTLY AFTER SUNRISE. AS THE STRONG PRESSURE GRADIENT PERSISTS THROUGH TOMORROW...IT WILL BE BLUSTERY WITH SNOW SHOWERS AND AREAS OF REDUCED CIGS/VSBYS ACROSS THE NW SNOW BELT AREAS AND LAUREL HIGHLANDS. LLWS WILL PERSIST THROUGH THE FIRST HALF OF THE OVERNIGHT PERIOD WITH LLWS AT ALL TAF SITES EXCEPT JST AND BFD. THIS WIND SHEAR WILL SHIFT SOUTHERLY AND CEASE BETWEEN 07Z TO 10Z. VFR SKIES WILL DOMINATE ALL TAF SITES INTO TOMORROW NIGHT...EXCEPT BFD AND JST WHICH COULD SEE SOME MVFR AND POSSIBLE RESTRICTIONS THURSDAY NIGHT INTO FRIDAY. OUTLOOK... FRI...CHANCE OF LIGHT SNOW AND POSS RESTRICTIONS MAINLY WEST/NORTH. SAT...MAINLY VFR. SUN...MAINLY VFR. A CHANCE OF RAIN SHOWERS. MON...MVFR WITH RAIN SHOWERS. && .CTP WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW WATCH FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON FOR PAZ004-005. && SYNOPSIS...LAMBERT/LA CORTE NEAR TERM...LAMBERT SHORT TERM...LAMBERT/FITZGERALD LONG TERM...MARTIN AVIATION...CERU/GARTNER
Hazardous weather outlook, Nov 19, 2:17 PM EST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 217 PM EST WED NOV 19 2014 PAZ004-005-201930- WARREN-MCKEAN- 217 PM EST WED NOV 19 2014 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A PERIOD OF LIGHT SNOW WILL BRING AN INCH OR TWO OF ACCUMULATION AND CAUSE HAZARDOUS TRAVEL INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026>028-035-036-041-042-045-046-049>053-056>059-063>066-201930- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 217 PM EST WED NOV 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-010>012-017>019-024-025-033-034-037-201930- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA- 217 PM EST WED NOV 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A PERIOD OF LIGHT SNOW COULD BRING A DUSTING TO AN INCH OF ACCUMULATION IN SOME SPOTS AND CAUSE HAZARDOUS TRAVEL INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:33 AM EST | Lake Effect Snow Advisory | CTP | McKean | 30 hr |
Nearby
Lake Effect Snow Warnings in Pennsylvania, 2014Every lake effect snow warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.